Nausea and Vomiting in Hemodialysis Patients: Causes and Treatment2014-01-01 17:56
Hemodialysis is a treatment that takes over the job of the kidneys if they fail. Most patients start this therapy when their kidneys have lost 85%-90% of their capacity. While receiving this treatment, many people with experience problems such as nausea and vomiting. What are the causes and treatment of these conditions? Read on to learn more or consult our online doctor for free advice.
﹡The longer treatment times together with large degree of urea removal and/or ultra filtration significantly enhance the incidence of nausea and vomiting during hemodialysis;
﹡These symptoms may be apart of dialysis disequilibrium syndrome (DDS) which develops during or immediately after hemodialysis. In general, symptoms are self-limited and usually resolve within several hours;
﹡Another cause is continual deterioration of renal function. If dialysis is inadequate or stopped, patients will more likely to experience these discomforts.
After finding the underlying causes, measures as below can be taken.
- Talk to the doctor about adjusting treatment arrangement and ensure having adequate dialysis;
- Follow the doctor's instructions on medications, diet plan, exercises, and health care;
- Preserve the residual renal function and prevent its further loss in the future. Moreover, repair the damaged kidneys and try to promote the kidney level. This is a fundamental solution to nausea and vomiting in hemodialysis.
Hope the above information can be helpful to solve your problems. If you would like to learn more information or still have anything unclear, please Email us at firstname.lastname@example.org or leave a message in the below. Glad to share free advice!